MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON V OSTEO INTRODUCER 13GA TROCAR/BEVEL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC MEXICO KYPHON V OSTEO INTRODUCER 13GA TROCAR/BEVEL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number VPT13D
Medical Device Problem Codes Material Separation (1562); Mechanical Jam (2983)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that intra-op, trocar got stuck in the vertebral body, possibly due to heavy malleting and denser than normal bone.Upon attempting to pull out trocar, the purple hub on superficial end ripped off from the trocar placed in the pedicle and vertebral body.At times, physician was pulling so hard on the needle that the patient was being lifted off of the table.Once the purple hub ripped off, the surgeon had to use vice grips and a mallet to remove the needle from patient to prevent an open spine surgery to remove.The doctor was sure that the bond between the hub and cannula became loose due to heavy malleting.The patient had hematoma at access site, possibly due to excessive pulling force on the trocar and pedicle.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed the cannula was returned undamaged.There was cement inside the cannula shaft.It was unable to determine root cause of non-conformance.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis: osteoporotic vertebral compression fractures procedure involved: vertebroplasty at t5, t6, t7 and l2.Issue occurred when operating between t5 and t6.

Brand Name
KYPHON V OSTEO INTRODUCER 13GA TROCAR/BEVEL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9892527
Report Number9612164-2020-01385
Device Sequence Number886705
Product Code LXH
UDI-Device Identifier00763000026820
UDI-Public00763000026820
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberVPT13D
Device Lot Number216656426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date03/28/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR